Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Oct 5, 2021, 3:33 PM CDT for Union County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Oct 5, 2021, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.50 in
- Wind
- 30
County Union County, AR
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
795 WWUS84 KSHV 052033 SPSSHV Special Weather Statement National Weather Service Shreveport LA 333 PM CDT Tue Oct 5 2021 ARZ073-LAZ004-006-052100- Union AR-Union LA-Claiborne LA- 333 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of south central Union County, northwestern Union and eastern Claiborne Parishes through 400 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Strong, or 13 miles east of Junction City, moving southwest at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Bernice, Cooley, Spearsville, Lillie, Hillsboro, Corney Lake, Lockhart, Aurelle and Taylorville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3318 9249 3307 9232 3276 9255 3292 9280 TIME...MOT...LOC 2033Z 037DEG 23KT 3305 9249 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:02 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 5, 3:02 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 302 PM CDT Tue Oct 5 2021 .SHORT TERM.../Tonight through Wednesday Night/ Dry, seasonally warm conditions will be maintained across the Ark-La-Tex along the southwestern periphery of the upper-level low as it begins to move northeast and away from the area. The effect of this movement will impact the area as soon as tonight, with winds slackening to calm and variable area wide, allowing radiational cooling to take a more robust effect. This keeps overnight lows in the upper 50s to lower 60s and will boost the potential for patchy fog by the early morning hours, especially in our eastern zones. By Wednesday, the upper-level low will continue to shift north across the lower Mississippi Valley near Arkansas and Tennessee, continuing to shift northeast at a faster speed as it begins to be returned back into the mean flow by a robust Pacific ridge approaching the Baja California peninsula. Light northerly winds could shift to westerly in northern zones around the Ouachita Mountains, however, the main theme of dry, near-average temperatures continues for Wednesday with afternoon highs in the lower 80s in our northeastern zones and mid-to-upper 80s expected elsewhere. With the center of the upper-level low shifting well north of the Arkansas/Louisiana border by then, the better instability and moisture for showers and thunderstorms will also travel north (just outside of our northern zones), leaving Wednesday afternoon nearly completely dry. Similar conditions return once again on Wednesday night with calm winds and clear skies allowing near average temperatures above the 60-degree mark south of the I-20 corridor, and below the 60-degree mark north of I-20, while patchy fog cannot be ruled out by then as well. /16/ .LONG TERM.../Thursday through Monday Night/ The first chance of rain in the long term period will come Sunday night into Monday as a weak front and the southern fringe of an upper level disturbance pivots across the Four State region. Agreement among operational models and ensembles has increased with regard to this solution with the 12Z cycle and chances of rain were increased over the blended model solution (NBM) in at least the northwest half of zones. If model agreement continues to solidify then expect chances of rain to probably greatly increase over the currently advertised range from 20 to 30 percent. Some thunderstorms will be possible in this scenario, especially north of I-20. There will likely not yet be enough synoptic ingredients for severe storms in this scenario, but some strong storms containing small hail, brief gusty winds, and frequent lightning certainly cannot be ruled out in northern zones. We are not expecting much of a cool down behind this front, although temperatures will probably briefly be brought back closer to normal. But before this time, upper level ridging in the wake of the short term's upper low will foster high and low temperatures 5 to 10 degrees above what they generally should be for this time of year. Fortunately, low level moisture will probably not start increasing much until Sunday, so real-feel afternoon temperatures will be very close to the expected absolute high temperatures in a range from the upper 80s to lower 90s from Thursday through Sunday. /50/ && .PREV DISCUSSION... /issued 1235 PM CDT Tue Oct 5 2021/ AVIATION... For the 04/18Z TAF update, VFR vis/cigs prevail through most of the period across most of the Ark-La-Tex airspace with few exceptions. The first of which involves VCTS/TSRA by 04/20Z through 05/00Z around KMLU and nearest to the upper-level low that will gradually shift northeast away from our airspace by the end of the period. As it does, winds from the north-northwest will slacken to calm and variable, boosting the potential for patchy FG by 05/12Z (which is the second exception). Future TAF updates will account for the magnitude of this FG as more model information becomes available. This FG will lift by 05/15Z with the onset of daytime heating by the end of the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 86 63 89 / 0 0 0 0 MLU 62 83 62 87 / 10 10 0 0 DEQ 57 84 58 88 / 0 10 0 0 TXK 61 84 62 88 / 0 10 0 0 ELD 58 82 59 85 / 10 10 0 0 TYR 61 86 62 88 / 0 0 0 0 GGG 59 86 60 89 / 0 0 0 0 LFK 61 88 61 90 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/50/16
Hazardous weather outlook, Oct 5, 2:27 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 227 PM CDT Tue Oct 5 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061930- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 227 PM CDT Tue Oct 5 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible through early this evening across portions of Southcentral Arkansas and Northcentral Louisiana, near an upper level low pressure system that will meander over Southeast Arkansas and Northwest Mississippi. These showers and isolated thunderstorms will diminish shortly after sunset. Some small hail, frequent lightning, and brief gusty winds are possible with these storms, although no severe weather is anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of showers and thunderstorms across the region Sunday night and Monday. However, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 50
In the hours before
Special weather statement, Oct 5, 2:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
222 PM CDT Tue Oct 5 2021
ARZ073-051945-
Union AR-
222 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of southeastern Union
County through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 8 miles north of Huttig, moving
southwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huttig, Strong, Lapile and Felsenthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9210 3301 9243 3326 9223 3323 9223
3323 9222 3321 9223 3320 9221 3321 9218
3316 9217 3317 9215 3316 9211 3312 9212
3310 9214 3307 9213 3307 9211 3303 9211
3303 9209
TIME...MOT...LOC 1921Z 025DEG 16KT 3317 9217
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50Special weather statement, Oct 5, 2:53 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
253 PM CDT Tue Oct 5 2021
ARZ073-LAZ006-052030-
Union AR-Union LA-
253 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of eastern Union County
in south central Arkansas and north central Union Parishes through
330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strong, or 8 miles west of Huttig, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huttig, Strong, Lapile, Urbana, Lawson, Hillsboro, Lockhart, New
London, Aurelle, Oakland and Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3287 9232 3302 9261 3328 9245 3327 9243
3328 9238 3330 9236 3330 9235 3329 9236
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3315 9211
TIME...MOT...LOC 1952Z 036DEG 14KT 3304 9233
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
50Special weather statement, Oct 5, 3:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 333 PM CDT Tue Oct 5 2021 ARZ073-LAZ004-006-052100- Union AR-Union LA-Claiborne LA- 333 PM CDT Tue Oct 5 2021 ...A strong thunderstorm will impact portions of south central Union County, northwestern Union and eastern Claiborne Parishes through 400 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Strong, or 13 miles east of Junction City, moving southwest at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Bernice, Cooley, Spearsville, Lillie, Hillsboro, Corney Lake, Lockhart, Aurelle and Taylorville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3318 9249 3307 9232 3276 9255 3292 9280 TIME...MOT...LOC 2033Z 037DEG 23KT 3305 9249 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:44 PM CDT | Special Weather Statement | SHV | Lincoln | 31 min |
| Oct 5, 3:45 PM CDT | Special Weather Statement | SHV | Claiborne | 30 min |
| Oct 5, 4:19 PM CDT | Special Weather Statement | SHV | Claiborne | 26 min |
| Oct 5, 2:22 PM CDT | Special Weather Statement | SHV | Union | 23 min |
| Oct 5, 2:53 PM CDT | Special Weather Statement | SHV | Union | 37 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.